Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 28, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 7, 2015, 10:29 AM CDT for Douglas County, Kansas. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2015, 10:29 AM CDT (15:29 UTC)
- Expired
- May 7, 2015, 10:39 AM CDT
- In force
- 10 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Douglas County, KS
The radar
The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 3.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
365
WUUS53 KTOP 071529
SVRTOP
KSC045-071600-
/O.NEW.KTOP.SV.W.0028.150507T1529Z-150507T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1029 AM CDT THU MAY 7 2015
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1100 AM CDT
* AT 1027 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
OVERBROOK...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GLOBE...LONE STAR...CLINTON AND PLEASANT GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3883 9523 3874 9545 3874 9550 3875 9550
3884 9550 3895 9534
TIME...MOT...LOC 1529Z 234DEG 21KT 3879 9547
HAIL...1.00IN
WIND...<50MPH
$$
SANDERS1 follow-up statement
538
WWUS53 KTOP 071539
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1039 AM CDT THU MAY 7 2015
KSC045-071549-
/O.CAN.KTOP.SV.W.0028.000000T0000Z-150507T1600Z/
DOUGLAS-
1039 AM CDT THU MAY 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOUGLAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3883 9523 3874 9545 3874 9550 3875 9550
3884 9550 3895 9534
TIME...MOT...LOC 1539Z 234DEG 21KT 3882 9541
$$
SANDERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:27 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 7, 6:27 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 627 AM CDT Thu May 7 2015 ...Update to aviation forecast discussion... .SHORT TERM...(Today and Tonight) Issued at 253 AM CDT THU MAY 7 2015 Water vapor imagery shows a shortwave through moving northeast across the plains with northeast Kansas just behind the trough axis. Large scale subsidence was likely contributing to the lack of thunderstorm coverage over the area after midnight. As the surface, a cold front was approaching from the northwest. At 08 UTC, the front extended from central Nebraska southwest into Colorado. The cold front is forecast to move east reaching our northwest counties by late in the day. Ahead of the boundary, southeast flow continues with little or no forcing to support additional thunderstorm development. However, the atmosphere remains unstable with very little cap. Will keep small POPs in the forecast today before the front arrives late this afternoon. For tonight...there should be enough convergence near the front late this afternoon the release the instability and for thunderstorms to develop. The wind fields are much weaker this afternoon compared to yesterday and there isn't a strong shortwave moving through. This is good news concerning severe storms, but the weaker wind fields and a slow moving boundary could result in more heavy rainfall. PW's are closer to 1.20 inches which is still very moist, but less than the last couple of days. Short term trends will need to be monitored for a possible flash flood watch if the rain develops over areas recently hit hard by heavy rain. .LONG TERM...(Friday through Wednesday) Issued at 253 AM CDT THU MAY 7 2015 The cold front should be somewhere over eastern Kansas Friday morning. There is plenty of uncertainty about how far south it will go before heading back north as a warm front. The 00 UTC GFS brings the boundary as far south as our southern counties Friday and then it starts to move slowly north. The 00 UTC NAM was very similar with respect to the frontal position. There should not be strong forcing aloft with general southwest flow on Friday. Near the boundary, the airmass should once again be unstable and thunderstorms should develop and then move northeast into northeast Kansas Friday night producing another round of potentially heavy rainfall. The whole system moves out of the desert southwest on Saturday and Sunday. Severe weather parameters increase again Saturday afternoon. Based on current model solutions, the storms should initiate southwest of northeast Kansas and them move into the area Saturday night. Will go high POPS for this scenario. On Sunday, we remain in the warm sector and there it still potential for more severe weather, but the high probabilities appear to be east of northeast Kansas. Drier weather is in store for early next which will be a welcome change. && .AVIATION...(For the 12Z TAFs through 12Z Friday Morning) Issued at 621 AM CDT THU MAY 7 2015 The winds decoupled late in the night, but they should increase this morning by mid morning. Otherwise, expect a VFR cig to develop this morning. Frontal boundary is expected to approach this evening and we are expecting more showers and thunderstorms. Forecast prevailing showers in the TAFS with vcnty T for several hours tonight. && .HYDROLOGY... Issued at 621 AM CDT THU MAY 7 20 Hydro (Rivers) Last night's rainfall across far north central into south central Nebraska ranged from 4 to 8 inches. Southerly streamflow lead to a moderate rise in minor creeks across portions of Republic, Cloud, Clay, Washington, and Marshall counties. One stream in particular is currently under a River Flood Warning through tomorrow for the Republican River near Scandia due to minor flooding forecast. Meanwhile, further downstream on the Republican river and the Big Blue River will see gradual rising to minor flood stage through the next few days. If additional rainfall occurs in these areas or further north over the next few days, previous bankfull creeks will greatly increase the threat for river flooding. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Johnson LONG TERM...Johnson AVIATION...Johnson HYDROLOGY...Bowen
Hazardous weather outlook, May 7, 5:22 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 522 AM CDT THU MAY 7 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-081030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 522 AM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT ACROSS THE AREA. SEVERE STORMS ARE AGAIN POSSIBLE OVER THE PARTS OF NORTH CENTRAL KANSAS. THE TORNADO RISK IS MUCH LESS THAN WEDNESDAY...BUT DAMAGING WIND AND LARGE HAIL ARE POSSIBLE. IN ADDITION...THE STORMS MAY PRODUCE LOCALLY HEAVY RAIN WHICH MIGHT CAUSE FLASH FLOODING. RIVER FLOODING IS EXPECTED ALONG THE REPUBLICAN RIVER NEAR SCANDIA IN REPUBLIC COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE AND ALL STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS AND FLOODING. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE SATURDAY NIGHT WITH MODES OF SEVERE WEATHER POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON WITH A RISK OF ADDITIONAL SEVERE STORMS OVER THE EASTERN PARTS OF KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EACH DAY THROUGH SUNDAY. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, May 7, 8:35 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
835 AM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 6 N WELLS 39.22N 97.55W
05/07/2015 M1.67 INCH OTTAWA KS TRAINED SPOTTER
24 HOUR RAINFALL TOTAL. PEA TO PENNY SIZED HAIL ALSO
REPORTED.
&&
EHSpecial weather statement, May 7, 9:07 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
907 AM CDT THU MAY 7 2015
KSZ055-071430-
OSAGE-
907 AM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE COUNTY...
THROUGH 930 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH
ACROSS PORTIONS OF NORTHERN OSAGE COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE SCRANTON AND
CARBONDALE.
&&
LAT...LON 3855 9582 3865 9593 3887 9572 3887 9567
3872 9550 3870 9550
TIME...MOT...LOC 1407Z 229DEG 32KT 3864 9581
SANDERSSpecial weather statement, May 7, 9:14 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
914 AM CDT THU MAY 7 2015
KSZ054-071445-
LYON-
914 AM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LYON COUNTY...
THROUGH 945 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH
ACROSS PORTIONS OF SOUTHERN LYON COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE OLPE...
EMPORIA AIRPORT...EMPORIA...HARTFORD AND NEOSHO RAPIDS.
MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 131 AND 140 COULD
ALSO BE AFFECTED.
&&
LAT...LON 3817 9632 3821 9636 3826 9636 3850 9609
3836 9595 3828 9595 3817 9621
TIME...MOT...LOC 1414Z 237DEG 35KT 3825 9624
SANDERSSpecial weather statement, May 7, 9:44 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 944 AM CDT THU MAY 7 2015 KSZ039-040-055-056-071530- DOUGLAS-FRANKLIN-OSAGE-SHAWNEE- 944 AM CDT THU MAY 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHAWNEE...NORTHERN OSAGE...WESTERN DOUGLAS AND NORTHWESTERN FRANKLIN COUNTIES... THROUGH 1030 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF SOUTHEASTERN SHAWNEE...NORTHERN OSAGE...WESTERN DOUGLAS AND NORTHWESTERN FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE OVERBROOK... RICHLAND...GLOBE...LONE STAR...CLINTON LAKE...CLINTON AND PLEASANT GROVE. && LAT...LON 3903 9546 3881 9521 3857 9569 3872 9586 TIME...MOT...LOC 1445Z 233DEG 26KT 3874 9564 SANDERS
Special weather statement, May 7, 9:53 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
953 AM CDT THU MAY 7 2015
KSZ054-055-058-071530-
COFFEY-LYON-OSAGE-
953 AM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE...SOUTHEASTERN
LYON AND NORTHERN COFFEY COUNTIES...
THROUGH 1030 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH
ACROSS PORTIONS OF SOUTHWESTERN OSAGE...SOUTHEASTERN LYON AND
NORTHERN COFFEY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE HARTFORD...NEOSHO RAPIDS...
JOHN REDMOND RESERVOIR...NEW STRAWN...COFFEY COUNTY AIRPORT...LEBO...
MELVERN LAKE...BETO JUNCTION AND OLIVET.
MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 140 AND 158 COULD
ALSO BE AFFECTED.
&&
LAT...LON 3811 9597 3817 9597 3817 9613 3821 9619
3860 9586 3834 9556 3808 9596 3808 9597
TIME...MOT...LOC 1454Z 230DEG 26KT 3824 9600
SANDERSSpecial weather statement, May 7, 10:17 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1017 AM CDT THU MAY 7 2015
KSZ040-055-056-058-059-071615-
ANDERSON-COFFEY-DOUGLAS-FRANKLIN-OSAGE-
1017 AM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
ANDERSON...NORTHEASTERN COFFEY...SOUTH CENTRAL DOUGLAS AND FRANKLIN
COUNTIES...
THROUGH 1115 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH
ACROSS PORTIONS OF SOUTHEASTERN OSAGE...NORTHWESTERN ANDERSON...
NORTHEASTERN COFFEY...SOUTH CENTRAL DOUGLAS AND FRANKLIN COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE WILLIAMSBURG...QUENEMO...POMONA LAKE...POMONA...
PRINCETON...OTTAWA...CENTROPOLIS AND RANTOUL.
MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 157 AND 194 COULD
ALSO BE AFFECTED.
&&
LAT...LON 3854 9506 3828 9555 3853 9581 3884 9526
3860 9506
TIME...MOT...LOC 1517Z 233DEG 24KT 3848 9557
SANDERSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:06 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 39 min |
| May 6, 7:12 PM CDT | Flash Flood Warning | TOP | Republic | 6 hr |
| May 6, 7:15 PM CDT | Tornado Warning | TOP | Republic | 15 min |
| May 6, 7:23 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 37 min |
| May 6, 7:35 PM CDT | Tornado Warning | TOP | Republic | 25 min |
| May 6, 7:41 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 34 min |
| May 6, 7:41 PM CDT | Tornado Warning | TOP | Republic | 19 min |
| May 6, 8:05 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 40 min |
| May 6, 8:05 PM CDT | Tornado Warning | TOP | Republic | 25 min |
| May 6, 8:20 PM CDT | Tornado Warning | TOP | Ottawa | 25 min |
| May 6, 8:28 PM CDT | Tornado Warning | TOP | Clay, Cloud, Republic, Washington | 32 min |
| May 6, 8:43 PM CDT | Tornado Warning | TOP | Ottawa | 17 min |
| May 6, 8:52 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 53 min |
| May 6, 8:58 PM CDT | Tornado Warning | TOP | Clay, Cloud, Ottawa | 32 min |
| May 6, 9:04 PM CDT | Tornado Warning | TOP | Republic | 29 min |
| May 6, 9:14 PM CDT | Tornado Warning | TOP | Washington | 31 min |
| May 6, 9:26 PM CDT | Tornado Warning | TOP | Clay, Cloud | 34 min |
| May 6, 9:36 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 24 min |
| May 6, 9:50 PM CDT | Tornado Warning | TOP | Clay, Cloud, Washington | 25 min |
| May 6, 10:11 PM CDT | Tornado Warning | TOP | Washington | 34 min |
| May 6, 10:39 PM CDT | Tornado Warning | TOP | Washington | 36 min |
| May 7, 12:13 AM CDT | River Flood Warning | TOP | Republic | 33 hr |
| May 7, 12:55 AM CDT | Areal Flood Warning | TOP | Republic | 6 hr |
| May 7, 9:07 AM CDT | Special Weather Statement | TOP | Osage | 23 min |
| May 7, 9:14 AM CDT | Special Weather Statement | TOP | Lyon | 31 min |
| May 7, 9:18 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 42 min |
| May 7, 9:44 AM CDT | Special Weather Statement | TOP | Osage | 46 min |
| May 7, 9:53 AM CDT | Special Weather Statement | TOP | Coffey | 37 min |
| May 7, 10:17 AM CDT | Special Weather Statement | TOP | Franklin | 58 min |
| May 7, 2:53 PM CDT | Special Weather Statement | TOP | Washington | 37 min |
| May 7, 3:13 PM CDT | River Flood Warning | TOP | Marshall | 5 days |
| May 7, 3:13 PM CDT | River Flood Warning | TOP | Marshall | 3 days |
| May 7, 3:19 PM CDT | Special Weather Statement | TOP | Ottawa | 26 min |
| May 7, 3:32 PM CDT | Special Weather Statement | TOP | Marshall | 28 min |
| May 7, 3:46 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 29 min |
| May 7, 4:00 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 30 min |
| May 7, 4:17 PM CDT | Special Weather Statement | TOP | Ottawa | 28 min |
| May 7, 4:29 PM CDT | Special Weather Statement | TOP | Washington | 31 min |
| May 7, 4:33 PM CDT | River Flood Warning | TOP | Washington | 57 hr |
| May 7, 4:36 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Washington | 24 min |
| May 7, 4:54 PM CDT | Flash Flood Warning | TOP | Marshall, Washington | 4 hr |
| May 7, 4:59 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 10 min |
| May 7, 5:16 PM CDT | Special Weather Statement | TOP | Washington | 29 min |
| May 7, 5:41 PM CDT | Special Weather Statement | TOP | Ottawa | 34 min |
| May 7, 5:54 PM CDT | Special Weather Statement | TOP | Washington | 36 min |
| May 7, 6:06 PM CDT | Special Weather Statement | TOP | Dickinson | 24 min |
| May 7, 6:39 PM CDT | Special Weather Statement | TOP | Dickinson | 36 min |
| May 7, 6:41 PM CDT | Special Weather Statement | TOP | Nemaha | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.